Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

I'm glad you're still here jenny80

Posted by Racer on April 30, 2007, at 0:58:18

In reply to Re: Jenny, dont give up hope: People DO change, posted by jenny80 on April 29, 2007, at 16:38:29

>
> I would like to leave my email address but feel i cannot for annonimity.
>

One of the great features of this site is BabbleMail -- it allows you to receive private messages at the email address you used to register, without divulging your email address to anyone else. It's great. All you would have to do is to go back to the registration page and update your registration to turn BabbleMail on. It's optional, but if you are interested in private conversations, as well as the public posts, it's an option you might want to use.

I'll also put in a plug for the Psychology board here, which is where people discuss issues related to therapy. There's a lot of knowledge over there, along with a lot of awfully nice people.

Meanwhile, don't give up hope. Remember that it's very common to experience a rebound depression when stopping anti-depressants. It is likely to pass, putting you back to baseline soon.

Now, on to medications! They're a pain in the patootie, and often you have to ride the Medication Go Round for a while to find the right answer, but it's often worth it. Let's see, what did you mention in your post?

Parnate
Nardil
Venlafaxine
Citalopram
Sulpiride
Buspirone
Mirtazapine
Escitalopram
Duloxetine
Quetiapine
Fluoxetine
Lamatrogine

OK, so you've tried three SSRIs, two MAOIs, both SNRIs, a novel AD, and a couple of augmenting agents. That leaves more than a few options, including combinations which might do more to help you. What would help a lot, though, is if you could be a bit more specific about the drugs -- how long were you taking them, what dosage, what did they do, what side effects, etc. That helps a lot, because if you have Adverse Effect A, someone can say, "Oh, I had that, and this is what helped," or "Hey -- that sounds like me! Here's what works for me." Just from looking at your list, though, I notice you haven't tried Wellbutrin -- although with your history of bulimia, it might not be a good choice. A tricyclic might help, maybe desipramine. Or a different SSRI -- they are all just different enough that it's often worth trying all of them. I've tried them all, and have had luck with some, and nightmare experiences on others.

Also, sometimes adjuncts like Buspar can actually increase depressive symptoms. It was the very best anxiolytic I've ever taken -- but it increased my depressive symptoms so much I couldn't function. It's always worth making changes one at a time, just to avoid too many variables. I know that seems basic, but you'd be surprised how often it doesn't happen that way.

Now, this is the really sucky part: in order to find something which works, you really and truly have to give these drugs time. It is horrible, during the time you take them you may feel as though life isn't worth living, that no drug will ever work, that the drugs are worse than the disorder itself -- but when you find something that works, it really and truly is worth it. It is likely you won't find relief for several months, but it's worth giving it a try. And don't assume that your start up effects will last. Mostly, they last only as long as it takes your body to adjust to being on them. Often, about two months.

I hope there was something in there that was helpful to you. Good luck.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:754210
URL: http://www.dr-bob.org/babble/20070426/msgs/754564.html